Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 3, 2019, 5:42 PM EDT for Atlantic County, New Jersey. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2019, 5:42 PM EDT (21:42 UTC)
- Expired
- Jul 3, 2019, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 54 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087
WWUS81 KPHI 032142
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
542 PM EDT Wed Jul 3 2019
NJZ022-025-032215-
Coastal Atlantic-Atlantic-
542 PM EDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ATLANTIC COUNTY...
At 541 PM EDT, a strong thunderstorm was located over Pomona, or 9
miles northwest of Atlantic City, moving southeast at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Atlantic City, Pleasantville, Ventnor City, Brigantine, Northfield,
Absecon, Margate City, Egg Harbor City, Port Republic and Pomona.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3939 7438 3933 7450 3944 7468 3959 7455
3955 7449 3954 7441 3949 7438 3949 7441
3941 7440 3943 7439 3942 7436 3944 7435
3944 7439 3948 7438 3946 7436 3949 7431
3947 7430
TIME...MOT...LOC 2141Z 302DEG 20KT 3948 7454
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:47 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 3, 3:47 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
347 PM EDT Wed Jul 3 2019
.SYNOPSIS...
A stalled boundary will remain just to our south through Thursday,
Weak high pressure will build across to our north on Thursday. The
stalled boundary will then push northward through our area as a warm
front on Friday. A cold front will cross the region Saturday into
Sunday. High pressure will build in from the northwest for Monday
through the middle of the week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
An upper-level ridge axis is forecast to build to our west this
evening then slide over our area overnight. Meanwhile, a surface
trough remains near our southern zones while a weak front is draped
near our northern zones. The trough and weak front combined with
some subtle mid level features are working on an unstable and moist
airmass. As a result, some showers and thunderstorms are around this
afternoon (thunder has been limited thus far), with this mostly in a
corridor from the Lehigh Valley area southeastward to the
Philadelphia metro then toward Atlantic City. The shear is on the
low side, however plenty of water within any stronger updrafts
(elevated cores) could result in localized strong winds into this
evening mainly across the far southern areas. A sea breeze front
will also assist in some convective development through early this
evening.
Assuming not much lift to focus or sustain convection through the
night, went dry after midnight. Some cloudiness is expected to be
around, however some fog should develop within the light to calm
wind at the surface and a humid airmass. As of now, not expecting
anything widespread dense with enough mid to high level clouds
around. May need to watch the coastal areas for more fog/stratus
toward daybreak as a synoptic driven onshore flow becomes better
established.
Low temperatures will be on the warm side once again due to elevated
dew points, and we used a MOS/continuity blend overall.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
An upper-level ridge axis is forecast to be over our area during
much of Thursday. This puts weak surface high pressure to our
northeast, resulting in more of a synoptically driven onshore flow
during the day. There may be a convergence area setting up near our
western zones, which is where the consensus of the guidance is
focusing convective development mainly from midday onward.
Given the ridge aloft in place, the steering flow will be weak and
therefore convection should tend to pulse up and down with renewed
development along outflows. This setup tends to pose some flash
flood risk given slow storm motions within a humid airmass. The
greatest chance of this looks to be from Berks to Chester counties
then along portions of Maryland's Eastern Shore. This corridor will
highly depend on where the instability gradient becomes established
due to the onshore flow keeping things more stable closer to the
coast. In addition, our far western and southwest zones will be near
the western portion of the ridge aloft. We therefore maintained a
tightened gradient in the PoPs from northeast to southwest. In
addition, a stronger storm along our far western border (Berks
County south to Maryland's Eastern Shore) could pose a local strong
wind threat especially if enough boundary layer heating allows for
steeper low-level lapse rates (inverted-V signature) to become
realized.
Otherwise, another very warm/hot and humid day is expected however
the heat indices are forecast to remain below the advisory criteria.
Some cloud cover may tend to reduce some of the boundary layer
heating as well, especially in areas where some fog and/or stratus
was able to develop early and then gradually lifts.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
An unsettled pattern will continue through the weekend with a nice
break for the region for the new week.
A stalled boundary located south of our area will remain in place
through Thursday night as weak high pressure pass offshore to our
northeast. The boundary will start to push northward as a warm front
and move through our region on Friday. This will put us fully in the
warm sector and we will see continued chances for convection,
especially as we seeing more warming occur at the surface.
Additionally, dew points will also start to rise into the low to mid
70s and it will definitely feel more humid, especially on Friday.
With increased dew points and low level moisture, PWATs surge back
around 2 inches and any storms will be able to produce heavy
rainfall.
A cold front will cross the region later Saturday into Sunday,
bringing another round of convection to the region. Once the
boundary passes offshore by early Sunday, we should have some
slightly cooler and drier air arrive. Cooler air will gradually push
south through the day with dewpoints dropping down to more
reasonable levels. It may remain a bit muggy across the southern
areas through the afternoon before the cool, dry air makes it that
far south. The front sags southward and with it the best chances for
any convection. Some lingering moisture across the region may allow
for some scattered showers or thunderstorms to develop into the
afternoon but they would be primarily diurnally driven and the best
chances would be over Delmarva.
High pressure will build over the Great Lakes on Monday and then
gradually pushes to the east through Wednesday. This high will
dominate our weather and allow us to remain dry for a few days. The
week will start off a bit cooler with highs in the 80s but the air
mass will gradually modify and warm through midweek, with highs
reaching back into the upper 80s to lower 90s. However, even with
such arm temperatures, it will feel rather comfortable as dewpoints
during the day are expected to drop down into the upper 50s to lower
60s.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of this afternoon...Mainly VFR. Some showers and a few
thunderstorms will result in local and brief MVFR/IFR conditions.
Northwest winds 4-8 knots, becoming light and variable at several
terminals. A sea breeze mainly at ACY will result in a wind
shift to southeasterly.
Tonight...Mainly VFR. Some showers and a few thunderstorms in the
evening will result in local and brief MVFR/IFR conditions. Some fog
then overnight at some terminals. East or southeast winds around 5
knots becoming light and variable, then locally northeast near 5
knots toward daybreak. Low confidence regarding the fog potential.
Thursday...Local MVFR/IFR possible early due to fog, otherwise
mostly VFR. MVFR/IFR conditions with some mainly afternoon showers
and thunderstorms. Low confidence regarding fog early. Light and
variable winds becoming northeast to east 4-8 knots, then becoming
southeast.
Outlook...
Friday...Mainly VFR conditions expected. Sub-VFR conditions possible
during the morning due to fog/stratus. Southeast winds around 5 to
10 knots. MVFR or lower conditions possible in showers and
thunderstorms.
Saturday...Mainly VFR conditions expected. Southwest winds around 5
to 10 knots. MVFR or lower conditions possible in showers and
thunderstorms.
Sunday...Mainly VFR conditions expected. MVFR or lower possible in
isolated showers and thunderstorms through the afternoon. North to
northeast winds around 5 to 10 knots with 10 to 15 knots and higher
gusts possible along the coast.
Monday...Mainly VFR conditions possible. East to northeast winds
around 5 to 10 knots, stronger towards the coast.
&&
.MARINE...
The conditions are expected to remain below Small Craft Advisory
criteria through Thursday. A sea breeze this afternoon and early
evening will allow for somewhat higher winds nearshore. An onshore
wind during Thursday will be shifting from northeast to southeast,
however speeds at or below 15 knots. There could be some fog
nearshore Thursday morning, however this is of lower confidence.
Outlook...
Sub-Small Craft Advisory conditions expected through the outlook
period.
Friday...South to southeast winds 10 to 15 knots. Seas 1 to 3 feet.
Saturday...Southwest winds 10 to 15 knots. Seas 2 to 4 feet.
Sunday...North to northeast winds around 10 to 15 knots. Gusts
around 20 knots but may near 25 knots, especially along the northern
NJ coast. Seas 2 to 4 feet.
Monday...East to northeast winds around 10 to 15 knots. Seas 2 to 4
feet.
Rip Currents...
Sea breeze in place this afternoon and evening with an onshore flow.
Despite this, waves in the surf zone are expected to be around 2
feet and therefore a low risk for the development of dangerous rip
continues through this evening.
For Thursday, a northeast wind is expected to become southeast and
be a little stronger. Despite the onshore flow, waves in the surf
zone of around 2 feet results in a continuation of a low risk of rip
currents.
&&
.TIDES/COASTAL FLOODING...
The evening astronomical high tides associated with the recent new
moon are particularly high. It will take only a positive departure
of a few tenths of a foot to cause minor flooding along the coasts
of New Jersey and Delaware and up into Delaware Bay.
A subtle onshore flow will develop for this evening and it will push
water toward the coast. Based on the latest guidance, a fair amount
of minor flooding is anticipated. As a result, we have issued a
Coastal Flood Advisory for this evening's high tide. The advisory
covers the coasts of New Jersey and Delaware, Delaware Bay and the
Delaware River below the Commodore Barry Bridge area.
A steady but light onshore flow is expected for the entire day on
Thursday. It appears as though there will be an even better shot at
widespread minor tidal flooding on Thursday evening. It seems likely
that another advisory will be issued.
Water levels should begin to lower gradually as we get into the
weekend.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Thursday for NJZ012>014-020>027.
Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
Thursday for NJZ016.
DE...Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Thursday for DEZ002>004.
Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
Thursday for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...Meola
Near Term...Gorse
Short Term...Gorse
Long Term...Meola
Aviation...Gorse/Meola
Marine...Gorse/Meola
Tides/Coastal Flooding...IovinoHazardous weather outlook, Jul 3, 3:50 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 350 PM EDT Wed Jul 3 2019 MDZ008-012-015-019-020-NJZ001-007>010-015-017>019-PAZ054-055-060>062- 070-071-101>106-042000- Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-Morris- Hunterdon-Somerset-Mercer-Gloucester-Camden-Northwestern Burlington- Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 350 PM EDT Wed Jul 3 2019 This Hazardous Weather Outlook is for northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001-NJZ016-042000- New Castle-Salem- 350 PM EDT Wed Jul 3 2019 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for northern Delaware and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002-003-NJZ012-013-020>023-027-042000- Kent-Inland Sussex-Middlesex-Western Monmouth-Ocean-Cumberland- Atlantic-Cape May-Southeastern Burlington- 350 PM EDT Wed Jul 3 2019 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-042000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 350 PM EDT Wed Jul 3 2019 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-042000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 350 PM EDT Wed Jul 3 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 3, 11:54 AM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1154 AM EDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 1 N EATONTOWN 40.32N 74.06W
07/02/2019 MONMOUTH NJ TRAINED SPOTTER
A TREE WAS UPROOTED IN SHREWSBURY. TIME
ESTIMATED FROM RADAR.
&&
STAARMANNSpecial weather statement, Jul 3, 4:42 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Mount Holly NJ
442 PM EDT Wed Jul 3 2019
NJZ017-018-022-027-032130-
Camden-Atlantic-Southeastern Burlington-Gloucester-
442 PM EDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ATLANTIC...
SOUTHEASTERN CAMDEN...SOUTHEASTERN GLOUCESTER AND SOUTH CENTRAL
BURLINGTON COUNTIES...
At 442 PM EDT, a strong thunderstorm was located over Chesilhurst, or
18 miles northeast of Vineland, moving southeast at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hammonton, Weymouth, Chesilhurst, Batsto, Elwood-Magnolia, Atsion,
Williamstown, Folsom and Collings Lakes.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3948 7476 3968 7498 3979 7486 3979 7482
3980 7480 3965 7455
TIME...MOT...LOC 2042Z 309DEG 15KT 3971 7483
MPSSpecial weather statement, Jul 3, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
542 PM EDT Wed Jul 3 2019
NJZ022-025-032215-
Coastal Atlantic-Atlantic-
542 PM EDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ATLANTIC COUNTY...
At 541 PM EDT, a strong thunderstorm was located over Pomona, or 9
miles northwest of Atlantic City, moving southeast at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Atlantic City, Pleasantville, Ventnor City, Brigantine, Northfield,
Absecon, Margate City, Egg Harbor City, Port Republic and Pomona.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3939 7438 3933 7450 3944 7468 3959 7455
3955 7449 3954 7441 3949 7438 3949 7441
3941 7440 3943 7439 3942 7436 3944 7435
3944 7439 3948 7438 3946 7436 3949 7431
3947 7430
TIME...MOT...LOC 2141Z 302DEG 20KT 3948 7454
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:04 PM EDT | Special Marine Warning | PHI | 26 min | |
| Jul 2, 8:10 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Salem | 50 min |
| Jul 2, 8:57 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester | 24 min |
| Jul 2, 9:11 PM EDT | Special Weather Statement | PHI | Ocean | 34 min |
| Jul 2, 9:43 PM EDT | Special Marine Warning | PHI | 62 min | |
| Jul 3, 2:22 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 2 more | 12 hr |
| Jul 3, 4:42 PM EDT | Special Weather Statement | PHI | Atlantic | 48 min |
| Jul 3, 5:44 PM EDT | Special Marine Warning | PHI | 61 min | |
| Jul 3, 6:37 PM EDT | Special Marine Warning | PHI | 38 min | |
| Jul 3, 7:28 PM EDT | Special Weather Statement | PHI | Gloucester | 32 min |
| Jul 3, 7:30 PM EDT | Areal Flood Advisory | PHI | Camden, Gloucester | 2 hr |
Nearby
Special Weather Statements in New Jersey, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.